Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 81, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Oct 22, 2009, 6:57 PM CDT for 8 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2009, 6:57 PM CDT (23:57 UTC)
- Expired
- Oct 23, 2009, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Knox County, MO, Moniteau County, MO, Monroe County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 222357
FFWLSX
MOC007-019-027-051-103-135-137-205-230600-
/O.NEW.KLSX.FF.W.0081.091022T2357Z-091023T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT THU OCT 22 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AUDRAIN COUNTY IN CENTRAL MISSOURI...
BOONE COUNTY IN CENTRAL MISSOURI...
CALLAWAY COUNTY IN CENTRAL MISSOURI...
COLE COUNTY IN CENTRAL MISSOURI...
KNOX COUNTY IN NORTHEAST MISSOURI...
MONITEAU COUNTY IN CENTRAL MISSOURI...
MONROE COUNTY IN NORTHEAST MISSOURI...
SHELBY COUNTY IN NORTHEAST MISSOURI...
* UNTIL 100 AM CDT FRIDAY
* AT 655 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA...WITH SEVERAL ROAD CLOSURES DUE
TO FLOWING WATER IN EXCESS OF SEVERAL INCHES OR STANDING WATER
OF SEVERAL FEET.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ASHLAND...
CALIFORNIA...CENTRALIA...COLUMBIA...EDINA...FULTON...HOLTS
SUMMIT...JEFFERSON CITY...MEXICO...MONROE CITY...PARIS...SANTA
FE...SHELBINA...TIPTON...VANDALIA...AUXVASSE...BRAZITO...
CENTERTOWN...CLARENCE...CLARKSBURG...COLONY...EASLEY...EMDEN...
FARBER...GRANVILLE...GREENSBURG...HALLSVILLE...HICKORY HILL...HIGH
POINT AND JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 4030 9195 3995 9196 3995 9185 3966 9185
3966 9172 3934 9173 3932 9144 3917 9142
3915 9164 3871 9165 3867 9186 3847 9217
3832 9225 3843 9263 3860 9285 3869 9283
3869 9263 3920 9247 3926 9232 4031 9234
$$
TES1 follow-up statement
000
WGUS73 KLSX 230324
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 PM CDT THU OCT 22 2009
MOC007-019-027-051-103-135-137-205-230600-
/O.CON.KLSX.FF.W.0081.000000T0000Z-091023T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLE MO-MONITEAU MO-CALLAWAY MO-BOONE MO-AUDRAIN MO-MONROE MO-
SHELBY MO-KNOX MO-
1024 PM CDT THU OCT 22 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR KNOX...SHELBY...
MONROE...AUDRAIN...BOONE...CALLAWAY...MONITEAU AND COLE COUNTIES
UNTIL 100 AM CDT...
AT 1014 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT
SEVERAL ROAD CLOSURES FROM FLASH FLOODING FROM THE HEAVY RAINS THAT
OCCURRED EARLIER TODAY AND THIS EVENING. RAINFALL ESTIMATES AND
GROUND TRUTH BOTH SHOW THAT BETWEEN ONE AND A HALF AND TWO AND A
HALF INCHES OF RAINFALL HAVE FALLEN ON ALREADY SATURATED GROUND FROM
THE VERY HEAVY RAINFALL FROM LATE LAST WEEK.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ASHLAND...
CALIFORNIA...CENTRALIA...COLUMBIA...EDINA...FULTON...HOLTS SUMMIT...
JEFFERSON CITY...MEXICO...MONROE CITY...PARIS...SANTA FE...
SHELBINA...TIPTON...VANDALIA...AUXVASSE...BRAZITO...CENTERTOWN...
CLARENCE...CLARKSBURG...COLONY...EASLEY...EMDEN...FARBER...
GRANVILLE...GREENSBURG...HALLSVILLE...HICKORY HILL...HIGH POINT AND
JAMESTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 4030 9195 3995 9196 3995 9185 3966 9185
3966 9172 3934 9173 3932 9144 3917 9142
3915 9164 3871 9165 3867 9186 3847 9217
3832 9225 3843 9263 3860 9285 3869 9283
3869 9263 3920 9247 3926 9232 4031 9234
$$
TESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 4:38 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 22, 4:38 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 438 PM CDT THU OCT 22 2009 .DISCUSSION... /438 PM CDT THU OCT 22 2009/ ...SYNOPSIS... LONG WAVE PATTERN FEATURES RIDGING OVER BOTH THE PACIFIC AND ATLANTIC OCEANS WITH A BROAD TROF OVER THE CENTRAL CONUS. A CLOSED LOW OVER KS WILL OPEN AS IT LIFTS NE. AT THE SURFACE...SURFACE LOW OVER WESTERN MO HAS A WARM FRONT EXTENDING NE THROUGH NORTHERN MO INTO NORTHERN IN AND A COLD FRONT SOUTHWARD INTO EASTERN TX. A SECONDARY AREA OF LOW PRESSURE IS STRENGHTING ALONG THE COLD FRONT IN SW AR. ...SHORT TERM (TONIGHT THRU SUNDAY)... MODELS IN GOOD AGREEMENT ON PROGRESSION OF CURRENT SYSTEM. NORTHERN SURFACE LOW WILL WEAKEN AS THE LOW OVER AR BECOMES DOMINANT OVERNIGHT. SYSTEM HAS PLENTY OF MOISTURE TO WORK WITH AS REMNANTS OF RICK ARE CONTRIBUTING TO THE PRECIP OVER AR THIS AFTERNOON. 30 KT LLJ CONTINUES TO THE EAST OF SURFACE LOW OVERNIGHT. SURFACE LOW TO MOVE TO SOUTHERN IL BY 12Z...SO PRECIP SHOULD CONTINUE ALL NIGHT EAST OF THE STL METRO. OVER CENTRAL MO...AREA SHOULD GET DRY SLOTTED WITH LOW CLOUDS AND DRIZZLE OVERNIGHT. LOW LEVEL MOISTURE HANGS AROUND THROUGH SATURDAY WITH A COUPLE OF IMPULSES THAT MAY PRODUCE SOME ADDITIONAL LIGHT QPF. LOW CONTINUES TO PULL NE ON FRIDAY...BUT BROAD CYCLONIC FLOW WILL KEEP A CHANCE OF PRECIP ACROSS MAINLY THE NORTHERN CWA UNTIL THE TROF PASSES ON SATURDAY. ADDITIONAL SHORT WAVE TO AFFECT THE AREA FRIDAY NIGHT AND DRAG A WEAK COLD FRONT THROUGH WITH LIGHT PRECIP IN RESPONSE. MAIN FOCUS FOR MEASURABLE PRECIP WILL BE NORTH AND NORTHEAST OF THE STL METRO. WENT ON THE COOLER SIDE OF GUIDANCE WITH PLENTY OF CLOUDS AND EXPECTED PRECIP. ...LONG TERM (SUNDAY NIGHT THUR THURSDAY)... UNSETTLED PATTERN CONTINUES WITH PLENTY OF CLOUDS AND ADDITIONAL CHANCES FOR PRECIP. OVERALL LONG WAVE PATTERN TO HOLD THROUGH THE PERIOD WITH A BROAD TROF OVER THE CENTRAL US WITH A SERIES OF SHORT WAVES. THE FIRST AFFECTS THE REGION LATE SUNDAY INTO MONDAY. MODELS VARY ON STRENGTH OF THE SYSTEM...BUT SHOULD BE ENOUGH FORCING TO GENERATE AT LEAST LIGHT SHOWERS. ANOTHER SHORT BREAK MONDAY NIGHT BEFORE THE NEXT SYSTEM BEGINS TO ENCROACH THE AREA ON TUESDAY. AS THE AREA TRANSITIONS TO SW FLOW ALOFT...AN EXTENDED PERIOD OF UNSETTLED WEATHER BEGINS. ONLY HAVE MENTIONABLE POPS THRU WEDNESDAY...BUT MODELS HINT AT SEVERAL PERIODS OF PRECIP THRU THE END OF THE WEEK. DID NOT FEEL CONFIDENT ENOUGH ATTM TO INCLUDE ANY POPS FURTHER OUT. AS IN THE SHORT TERM...LONG WAVE TROUGH WILL COUPLE WITH CLOUDS AND PRECIP TO KEEP TEMPS ON THE COOL SIDE. TUESDAY LOOKS TO BE THE WARMEST DAY OF THE WEEK AS RETURN SOUTHERLY FLOW BRINGS IN WARM MOIST AIR FROM THE GULF. MILLER && .AVIATION... /1245 PM CDT THU OCT 22 2009/ FOR THE 18Z TAFS... EXPECT IFR/LIFR CEILINGS ACROSS MOST OF THE REGION THROUGH TONIGHT BASED ON EXPANSIVE AREA OF LOW CLOUDS ACROSS THE CNTRL CONUS. WIDESPREAD STEADY RAIN SHOULD CONTINUE INTO THIS EVENING AND THEN DECREASE TO DRIZZLE/OCCASIONAL LIGHT RAIN THE REST OF THE NIGHT BEFORE ENDING AFT 12Z FRIDAY WHEN A COLD FRONT MOVES ACROSS THE REGION. E-SELY WINDS WILL BECOME WLY AND INCREASE TOMORROW MORNING BEHIND FROPA. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 22, 4:02 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CDT THU OCT 22 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 402 PM CDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE OVERNIGHT ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY PRECIPITATION REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MILLER
In the hours before
Local storm report, Oct 22, 6:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
623 PM CDT THU OCT 22 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0621 PM FLOOD STURGEON 39.23N 92.28W
10/22/2009 BOONE MO TRAINED SPOTTER
TRAINED SPOTTER REPORTS ABOUT A FOOT OF WATER RUNNING
OVER THE ROAD AT HWY CC AND TRI CITY LAKE ROAD BETWEEN
CENTRALIA AND STURGEON. ALSO REPORTED AREA CREEKS ARE
NEAR BANKFULL.
&&
EVENT NUMBER LSX0900257
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 5:41 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.